Texas, 2006

Lightning Strike in Texas, July 23, 2006

July 23, 2006 · NWS HGX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 23, 1:37 PM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 23, 1:37 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
237 PM CDT SUN JUL 23 2006

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS SOUTHEAST
TEXAS THIS AFTERNOON. THERE IS NO REAL FOCUSING BOUNDARY EVIDENT FOR
THE CONVECTION EXCEPT THE SEABREEZE FRONT SLOWLY MOVING INLAND. LITTLE
MOVEMENT IS NOTED ON ALL STORMS...SO LOCALLY HEAVY RAINFALL IS DEFINITELY
POSSIBLE WITH THE STRONGER THUNDERSTORMS. ANTICIPATE ACTIVITY TO DECREASE
THIS EVENING AND WILL CARRY LOW RAIN CHANCES OVERNIGHT. AS HAS BEEN
SAID TIME AND AGAIN LATELY...PRECIPITABLE WATER VALUES REMAIN HIGH ACROSS
THE AREA TOMORROW (AROUND 2 INCHES)...SO WILL STICK WITH THE HIGH END
CHANCE POPS FOR MAINLY AFTERNOON ACTIVITY ONCE CONVECTIVE TEMPERATURES
ARE REACHED. ALL EYES THEN TURN TOWARD THE SOUTH WHERE DEEP TROPICAL
MOISTURE FROM A TROPICAL DISTURBANCE NOW IN THE SOUTHWEST GULF OF MEXICO
SURGES NORTHWARD TOWARD THE NORTHWEST GULF. MODELS ARE BECOMING A LITTLE
MORE CONSISTENT IN THEIR HIGHER RAIN CHANCES TUESDAY AND WEDNESDAY IN
ASSOCIATION WITH THIS SYSTEM. DO NOT WANT TO MAKE TOO LARGE OF A JUMP
YET ON OUR POPS (ALL MOS POPS ARE ADVERTISING 60% TO 80% CHANCES)...BUT
FEEL THAT 60% POPS WILL DO FOR NOW. EXACT TIMING AND LOCATION OF THESE
BETTER RAIN CHANCES IS STILL QUITE DIFFICULT TO PINPOINT GIVEN THE NATURE
OF THIS TROPICAL PLUME AND THE POSSIBILITY OF TROPICAL CYCLONE DEVELOPMENT
(A PLANE MAY GO OUT AND CHECK THE SYSTEM OUT TOMORROW)...SO OUR MONDAY
NIGHT THROUGH THURSDAY FORECAST IS SUBJECT TO SIGNIFICANT CHANCES. ONCE
WE GET THIS SYSTEM AND ITS BEST MOISTURE FIELD INLAND...ENOUGH UPPER
LEVEL RIDGING SHOULD BUILD ACROSS THE AREA TO BRING US JUST 20% TO 30%
MAINLY DAYTIME RAIN CHANCES FOR THE END OF THE WEEK AND ON INTO NEXT
WEEKEND. IT MUST BE NOTED THAT GFSX MOS POPS DISAGREE WITH THIS SCENARIO
AND ARE ADVERTISING 50% TO 60% POPS ALMOST AREAWIDE FOR BOTH FRIDAY
AND SATURDAY.

JUST IN CASE YOU ARE WONDERING...THE NEXT TROPICAL STORM WILL BE NAMED
CHRIS (THERE SHOULD BE NO PRONUNCIATION PROBLEMS WITH THIS ONE). 42
&&

.MARINE...
ONSHORE FLOW WILL RETURN TO THE COASTAL WATERS BEGINNING TONIGHT.
MAIN FEATURE OF INTEREST IS THE TROPICAL WAVE CURRENTLY LOCATED OVER
THE BAY OF CAMPECHE. PREFER THE GFS SOLUTION WITH THIS FEATURE AS IT
TAKES THE SYSTEM SLOWLY NORTHWARD TOWARD THE TEXAS COAST OVER THE
NEXT COUPLE OF DAYS. THE MAIN IMPACT WILL BE AN INCREASE IN
SHRA/TSRA ACROSS THE COASTAL WATERS WITH FAIRLY WIDESPREAD
CONVECTIVE COVERAGE EXPECTED THE NEXT 2-3 DAYS. HOWEVER...THE WAVE
WILL PROBABLY INCREASE THE ONSHORE FLOW AS WELL IN THE MON NIGHT TO
TUE NIGHT PERIOD...AND HAVE BROUGHT WINDS/SEAS UP TO NEAR SCEC
CRITERIA TO MATCH GFS GUIDANCE. IN ADDITION...LOCALLY HIGHER
SEAS/GUSTY WINDS WILL BE POSSIBLE IN/NEAR TSRA. MORE TYPICAL MID
JULY CONDITIONS LATER IN THE WEEK ONCE THE WAVE PUSHES INLAND.  35
&&

.AVIATION...
SCATTERED TSRA BEGINNING TO DEVELOP ACROSS THE FAR INLAND COUNTIES
OF SE TX. WILL KEEP THE VCTS IN ALL OF THE TAFS EXCEPT KGLS IN THE
20Z TO 01Z TIME FRAME AS THINK CONVECTIVE COVERAGE WILL BECOME
MORE WIDESPREAD AS WE HEAD THROUGH THE AFTERNOON. WILL AMEND TAFS
AS NECESSARY TO ADD TEMPOS SHOULD TSRA DIRECTLY IMPACT ANY OF THE
TERMINALS. MAIN THREAT WITH THESE STORMS WILL BE REDUCED
VISIBILITIES AND BRIEF WIND GUSTS OVER 25 KNOTS. ACTIVITY SHOULD
DIMINISH AROUND SUNSET WITH GENERALLY VFR CONDITIONS THEREAFTER.
ANTICIPATING SCATTERED TSRA AGAIN ON MONDAY WITH POSSIBILITY OF
GREATER COVERAGE THAN TODAY. 35
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      72  92  74  91  74 /  20  30  20  50  30
HOUSTON (IAH)              72  91  74  90  74 /  20  40  30  60  40
GALVESTON (GLS)            78  88  78  87  78 /  30  50  40  60  50

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 23, 5:15 AM CST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
615 AM CDT SUN JUL 23 2006

TXZ163-164-176>179-195>200-210>214-226-227-235>238-241200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
615 AM CDT SUN JUL 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
THE REGION TODAY WITH DAYTIME HEATING IN A VERY MOIST ATMOSPHERE.
WHERE TRAINING OCCURS...LOCALLY HEAVY RAINFALL IS POSSIBLE. ALTHOUGH
MOST AREAS WILL LIKELY SEE LESS THAN AN INCH OF RAIN...ISOLATED
AREAS COULD RECEIVE 2 TO 3 INCHES OF RAIN THROUGH THE EVENING HOURS.
THEREFORE...SOME MINOR FLOODING COULD OCCUR AT THE USUAL LOW SPOTS
ON AREA ROADWAYS. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE VERY MOIST AIRMASS IS EXPECTED TO REMAIN OVER THE REGION THROUGH
WEDNESDAY. THIS DEEP MOISTURE COUPLED WITH AN UPPER LEVEL DISTURBANCE
WILL CREATE A PROLONGED PERIOD WHERE LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE. THE HEAVY DOWNPOURS WILL OCCUR MAINLY BETWEEN THE LATE
MORNING AND EVENING HOURS. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The Houston radar (KHGX), 52 km away, was scanning. The volume nearest the first event began at 20:58 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Harris

When
July 23, 3:00 PM CST
Where
Harris County, Pasadena
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
29.857, -95.392 (the zone’s center; the record gives no point)

Lightning strike caused a house fire.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523465.